Alert archive / Wisconsin / Frost Advisories in 2022
Frost Advisory 2, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at May 22, 2022, 2:52 PM CDT for 7 counties in Wisconsin. It took effect at May 23, 2022, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2022, 2:52 PM CDT (19:52 UTC)
- In effect from
- May 23, 2022, 1:00 AM CDT
- Expired
- May 23, 2022, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 78 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158 WWUS73 KARX 221952 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 252 PM CDT Sun May 22 2022 WIZ017-029-033-034-042>044-230400- /O.NEW.KARX.FR.Y.0002.220523T0600Z-220523T1300Z/ Taylor-Clark-Trempealeau-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Arcadia, Whitehall, Black River Falls, Sparta, Tomah, Mauston, and Friendship 252 PM CDT Sun May 22 2022 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * WHAT...Low temperatures in the middle 30s will result in frost formation late tonight and Monday morning. * WHERE...Taylor, Clark, Trempealeau, Jackson, Monroe, Juneau and Adams Counties. * WHEN...From 1 AM to 8 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
343 WWUS73 KARX 230653 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 153 AM CDT Mon May 23 2022 WIZ017-029-033-034-042>044-231300- /O.CON.KARX.FR.Y.0002.000000T0000Z-220523T1300Z/ Taylor-Clark-Trempealeau-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Arcadia, Whitehall, Black River Falls, Sparta, Tomah, Mauston, and Friendship 153 AM CDT Mon May 23 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Low temperatures in the middle 30s will result in frost formation this morning. * WHERE...Monroe, Juneau, Adams, Trempealeau, Jackson, Clark and Taylor Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
223 WWUS73 KARX 231302 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 802 AM CDT Mon May 23 2022 WIZ017-029-033-034-042>044-231415- /O.EXP.KARX.FR.Y.0002.000000T0000Z-220523T1300Z/ Taylor-Clark-Trempealeau-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Arcadia, Whitehall, Black River Falls, Sparta, Tomah, Mauston, and Friendship 802 AM CDT Mon May 23 2022 ...FROST ADVISORY HAS EXPIRED... The threat for frost has ended this morning. There were reports of patchy to widespread frost around the region. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 22, 2:47 PM CDT, 5 minutes earlier.
Area forecast discussion, May 22, 2:47 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
247 PM CDT Sun May 22 2022
.DISCUSSION...(This evening through Sunday)
Issued at 247 PM CDT Sun May 22 2022
Key Messages:
- Frost tonight
- Midweek rain showers
Tonight into Monday
Cyclonic flow and steep lapse rates leading to another day of
diurnal, cellular clouds and some light showers or sprinkles. A bit
more activity further north where trough has a bit more influence in
flow. Again expect much of this to dissipate going into the evening
hours as low level flow becomes weaker and upper trough starts to
become neutral.
Light winds and clearing skies should lead to another unusually
chilly night with possibility of some frost in favored colder areas.
This is especially the case in bogs of central Wisconsin where we
could see a short freeze or fairly widespread frost /even colder
than this morning/. Per coordination with WFOs DLH and GRB, will be
issuing another advisory for early Monday morning. Feeling is any
frost elsewhere will be far more patchy.
Monday should be a dry day as we track approaching short wave trough
that will be moving out of Intermountain West. Flow will start to
become a bit more southwesterly with increasing mid and high level
clouds. Airmass in place remains fairly dry though so slowing or
delaying approaching precipitation seems like a good move.
Monday night into Wednesday
Focus turns to upper level trough tracking into the central United
States. The 22.12z GFS/NAM show decent positive vorticity
advection/forcing in association with the upper level trough. Expect
rain/showers to overspread the region Tuesday and continue into
Wednesday. Bufkit soundings from NAM/GFS indicate dry air aloft
Monday night and with a slower movement of the upper level
trough...some of the area will remain dry. Continued trend of
lowering rain/shower chances. Surface/elevated instability remains
limited over the forecast area Wednesday into Wednesday evening.
However...the 22.12z GFS/NAM show decent moisture transport in
association with the surface low Wednesday into Wednesday night.
Cannot rule out an isolated storm across the forecast area.
Temperatures will remain below Tuesday into Wednesday...with clouds
and rain over much of the forecast area. Highs are expected to climb
into the middle 50s to middle 60s.
Thursday into Sunday
Main forecast concerns Thursday through Sunday are precipitation
chances next weekend. The 22.12z GFS/ECMWF/GEM are in decent
agreement lifting upper level trough over the Upper Great Lakes
region Thursday into Friday and build weak ridge over the forecast
area. This should diminish chances of precipitation and allow for
drier weather Thursday afternoon into Friday. Upper level ridge
breaks down next weekend and southwesterly flow aloft develops over
the central United States. The 22.12z deterministic models differ on
timing of breaking down ridge and this will impact the timing of
shortwave troughs embedded in the southwesterly flow
aloft/shower/storm chances next weekend.
Temperatures will be below normal Thursday...then highs
will gradually warm into the 70s to 80s next weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1228 PM CDT Sun May 22 2022
As cyclonic, colder flow regime continues this weekend, seeing more
diurnal cumulus and even isolated showers develop with daytime
heating and steep lapse rates. Mainly VFR conditions prevail with
fairly low dew points as of early this afternoon.
As upper trough starts to exit and flow becomes more neutral going
into this evening, surface winds will lighten up and diurnal clouds
should clear. But as area begins to feel impact of approaching short
wave in Central Plains on Monday, will see more of a backing flow
develop along with gradual increase in mid and higher level clouds
through the day.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Frost Advisory from 1 AM to 8 AM CDT Monday for WIZ017-029-033-
034-042>044.
MN...NONE.
IA...NONE.
&&
DISCUSSION...DTJ/TJS
AVIATION...SheaHazardous weather outlook, May 22, 4:13 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 413 AM CDT Sun May 22 2022 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-231200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant- 413 AM CDT Sun May 22 2022 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-034-042>044-231200- Taylor-Clark-Jackson-Monroe-Juneau-Adams- 413 AM CDT Sun May 22 2022 This Hazardous Weather Outlook is for portions of central Wisconsin. .DAY ONE...Today and Tonight Areas of frost are expected later tonight. Damage to cold sensitive outdoor plants is likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
Nearby
Frost Advisories in Wisconsin, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.